Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 49, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at May 15, 2015, 2:40 AM CDT for Hardin County, Jefferson County, Texas. It was in force for 66 hr.
The area
The outline as issued.
The facts
- Issued
- May 15, 2015, 2:40 AM CDT (07:40 UTC)
- Expired
- May 17, 2015, 9:01 PM CDT
- In force
- 66 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Hardin County, TX, Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 103 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pine Island Bayou near Sour Lake (SOLT2).
- Action stage
- 22 ft
- Minor stage
- 25 ft
- Moderate stage
- 29 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08041700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
967 WGUS44 KLCH 150740 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 240 AM CDT FRI MAY 15 2015 ...The National Weather Service in Lake Charles has issued a flood warning for the following rivers in Texas... Pine Island Bayou Near Sour Lake TXC199-245-152140- /O.NEW.KLCH.FL.W.0049.150515T0740Z-150516T1400Z/ /SOLT2.1.ER.150515T0130Z.150515T1200Z.150516T0200Z.NO/ 240 AM CDT FRI MAY 15 2015 The National Weather Service in Lake Charles has issued a * Flood Warning for the Pine Island Bayou Near Sour Lake. * until Saturday morning...or until the warning is cancelled. * At 1:45 AM Friday the stage was 25.3 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 25.0 feet. * Forecast...The river will continue rising to near 25.5 feet by this morning. The river will fall below flood stage tonight. * Impact...At stages near 25.0 feet...Water inundates roads in lowland areas near the river. Low spots on Old Sour Lake Road are under water. && LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445 $$
6 follow-up statements
971 WGUS84 KLCH 151601 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1101 AM CDT FRI MAY 15 2015 ...The flood warning continues for the following rivers in Texas... Pine Island Bayou Near Sour Lake ...The flood warning continues for the following rivers in Texas.. Neches River Near Town Bluff TXC241-457-160601- /O.CON.KLCH.FL.W.0018.000000T0000Z-000000T0000Z/ /TBFT2.1.ER.150312T0200Z.150322T1201Z.000000T0000Z.NO/ 1101 AM CDT FRI MAY 15 2015 The Flood Warning continues for The Neches River Near Town Bluff. * until further notice...or until the warning is cancelled. * At 10:46 AM Friday the stage was 68.6 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 64.0 feet. * Forecast...The river will continue rising to near 68.7 feet by this afternoon. Additional rises may be possible thereafter. && LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415 $$ TXC199-245-160601- /O.EXT.KLCH.FL.W.0049.000000T0000Z-150519T0900Z/ /SOLT2.1.ER.150515T0130Z.150516T0600Z.150518T2100Z.NO/ 1101 AM CDT FRI MAY 15 2015 ...Flood Warning extended until late Monday night...The Flood Warning continues for The Pine Island Bayou Near Sour Lake. * until late Monday night...or until the warning is cancelled. * At 10:45 AM Friday the stage was 25.7 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 25.0 feet. * Forecast...The river will continue rising to near 26.0 feet by tomorrow early afternoon. The river will fall below flood stage Monday afternoon. * Impact...At stages near 25.0 feet...Water inundates roads in lowland areas near the river. Low spots on Old Sour Lake Road are under water. && LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445 $$
277 WGUS84 KLCH 160156 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 856 PM CDT FRI MAY 15 2015 ...The flood warning continues for the following rivers in Texas.. Neches River Near Town Bluff TXC241-457-161556- /O.CON.KLCH.FL.W.0018.000000T0000Z-000000T0000Z/ /TBFT2.1.ER.150312T0200Z.150322T1201Z.000000T0000Z.NO/ 856 PM CDT FRI MAY 15 2015 The Flood Warning continues for The Neches River Near Town Bluff. * until further notice...or until the warning is cancelled. * At 8:46 PM Friday the stage was 68.7 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 64.0 feet. * Forecast...The river will remain near 68.7 feet. && LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415 $$
764 WGUS84 KLCH 161410 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 910 AM CDT SAT MAY 16 2015 ...The flood warning continues for the following rivers in Texas... Pine Island Bayou Near Sour Lake ...The flood warning continues for the following rivers in Texas... Neches River Near Town Bluff TXC241-457-170410- /O.CON.KLCH.FL.W.0018.000000T0000Z-000000T0000Z/ /TBFT2.1.ER.150312T0200Z.150322T1201Z.000000T0000Z.NO/ 910 AM CDT SAT MAY 16 2015 The Flood Warning continues for The Neches River Near Town Bluff. * until further notice...or until the warning is cancelled. * At 8:46 AM Saturday the stage was 68.9 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 64.0 feet. * Forecast...The river will remain near 68.9 feet. && LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415 $$ TXC199-245-170410- /O.EXT.KLCH.FL.W.0049.000000T0000Z-150519T0000Z/ /SOLT2.1.ER.150515T0130Z.150516T0915Z.150518T1200Z.NO/ 910 AM CDT SAT MAY 16 2015 The Flood Warning continues for The Pine Island Bayou Near Sour Lake. * until Monday evening...or until the warning is cancelled. * At 8:45 AM Saturday the stage was 25.8 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 25.0 feet. * Forecast...The river will continue to fall to below flood stage by Monday morning. * Impact...At stages near 25.0 feet...Water inundates roads in lowland areas near the river. Low spots on Old Sour Lake Road are under water. && LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445 $$
050 WGUS84 KLCH 170133 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 833 PM CDT SAT MAY 16 2015 ...The flood warning continues for the following rivers in Texas... Pine Island Bayou Near Sour Lake ...The flood warning continues for the following rivers in Texas.. Neches River Near Town Bluff TXC241-457-171533- /O.CON.KLCH.FL.W.0018.000000T0000Z-000000T0000Z/ /TBFT2.1.ER.150312T0200Z.150322T1201Z.000000T0000Z.NO/ 833 PM CDT SAT MAY 16 2015 The Flood Warning continues for The Neches River Near Town Bluff. * until further notice...or until the warning is cancelled. * At 8:00 PM Saturday the stage was 68.8 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 64.0 feet. * Forecast...The river will remain near 68.8 feet. && LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415 $$ TXC199-245-171533- /O.EXT.KLCH.FL.W.0049.000000T0000Z-150518T2100Z/ /SOLT2.1.ER.150515T0130Z.150516T0915Z.150518T0900Z.NO/ 833 PM CDT SAT MAY 16 2015 The Flood Warning continues for The Pine Island Bayou Near Sour Lake. * until Monday afternoon...or until the warning is cancelled. * At 7:45 PM Saturday the stage was 25.6 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 25.0 feet. * Forecast...The river will continue to fall to below flood stage by Monday morning. * Impact...At stages near 25.0 feet...Water inundates roads in lowland areas near the river. Low spots on Old Sour Lake Road are under water. && LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445 $$
588 WGUS84 KLCH 171423 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 923 AM CDT SUN MAY 17 2015 ...The flood warning continues for the following rivers in Texas... Pine Island Bayou Near Sour Lake ...The flood warning continues for the following rivers in Texas... Neches River Near Town Bluff TXC241-457-180423- /O.CON.KLCH.FL.W.0018.000000T0000Z-000000T0000Z/ /TBFT2.1.ER.150312T0200Z.150322T1201Z.000000T0000Z.NO/ 923 AM CDT SUN MAY 17 2015 The Flood Warning continues for The Neches River Near Town Bluff. * until further notice...or until the warning is cancelled. * At 9:00 AM Sunday the stage was 68.7 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 64.0 feet. * Forecast...The river will remain near 68.7 feet. && LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415 $$ TXC199-245-180422- /O.EXT.KLCH.FL.W.0049.000000T0000Z-150518T1200Z/ /SOLT2.1.ER.150515T0130Z.150516T0915Z.150518T0000Z.NO/ 923 AM CDT SUN MAY 17 2015 The Flood Warning continues for The Pine Island Bayou Near Sour Lake. * until Monday morning...or until the warning is cancelled. * At 8:45 AM Sunday the stage was 25.3 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 25.0 feet. * Forecast...The river will continue to fall to below flood stage by Monday morning. * Impact...At stages near 25.0 feet...Water inundates roads in lowland areas near the river. Low spots on Old Sour Lake Road are under water. && LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445 $$
852 WGUS84 KLCH 180201 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 901 PM CDT SUN MAY 17 2015 ...The flood warning continues for the following rivers in Texas.. Neches River Near Town Bluff TXC241-457-181601- /O.CON.KLCH.FL.W.0018.000000T0000Z-000000T0000Z/ /TBFT2.1.ER.150312T0200Z.150322T1201Z.000000T0000Z.NO/ 901 PM CDT SUN MAY 17 2015 The Flood Warning continues for The Neches River Near Town Bluff. * until further notice...or until the warning is cancelled. * At 8:31 PM Sunday the stage was 68.8 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 64.0 feet. * Forecast...The river will remain near 68.8 feet through Friday. Additional rises may be possible thereafter. && LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at May 14, 11:38 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 14, 11:38 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1138 PM CDT THU MAY 14 2015 .AVIATION...RADAR CURRENTLY ABSENT OF ANY PRECIP...WITH THE EXCEPTION OF A LONE SHOWER MEANDERING UP THE ATCHAFALAYA BASIN. EXPECTING A QUIET NIGHT. WILL BE STARTING OUT WITHIN VFR WITH JUST SOME SCATTERED TO BROKEN CIRRUS OVERHEAD. EXPECTING TO SEE SOME MVFR STRATOCU DEVELOPMENT AS THE NIGHT PROGRESSES AT BPT...LCH...LFT AND ARA...AS WELL AS THE POSSIBILITY OF LIGHT FOG AT BPT AND LCH. BULK OF MODELS SUGGESTING MORE CONVECTION FRIDAY ACROSS THE REGION AS WELL AS AN EARLIER START. HAVE INCLUDED VCSH AT ALL TERMINALS THROUGH THE MORNING HOURS...TRANSITIONING TO VCTS FOR THE AFTERNOON DURING MAX HEATING. && .PREV DISCUSSION... /ISSUED 1001 PM CDT THU MAY 14 2015/ DISCUSSION... CONVECTION HAS COME TO AN END ACROSS THE AREA WITH THE LOSS OF DIURNAL INSTABILITY...AND WE SHOULD GENERALLY REMAIN PCPN FREE THROUGH THE OVERNIGHT HOURS. HIGH RESOLUTION MODELS...INCLUDING THE HRRR...DO ATTEMPT TO GENERATE SOME ISOLATED PERHAPS STREAMER TYPE ACTIVITY DURING THE OVERNIGHT HRS...THUS WILL HOLD ON TO A SLIGHT CHANCE. FCST IS OTHERWISE GENERALLY ON TARGET...WITH ONLY MINOR TWEAKS TO HRLY GRIDS TO BRING THEM BETTER IN LINE WITH OBS/TRENDS. 13 PREV DISCUSSION... /ISSUED 634 PM CDT THU MAY 14 2015/ AVIATION...ISOLATED SHOWER AND THUNDERSTORM ACTIVITY WILL SOON COME TO AN END WITH LACK OF DAYTIME HEATING. GENERALLY EXPECTING VFR TO PERSIST OVERNIGHT WITH JUST SOME DEBRIS CIRRUS FROM TEXAS CONVECTION LINGERING. DID MAINTAIN MENTION OF SOME MVFR STRATOCU POTENTIAL FOR LATE NIGHT/EARLY MORNING FOR OUR TERMINALS OF LCH AND BPT. ISOLATED SHOWERS AND THUNDERSTORMS WILL RETURN LATE FRIDAY MORNING AND THROUGH THE AFTERNOON AT ALL TERMINALS AND CARRYING VCSH/VCTS ACCORDINGLY. PREV DISCUSSION... /ISSUED 406 PM CDT THU MAY 14 2015/ DISCUSSION... PARTLY CLOUDY SKIES TODAY HAS ALLOWED TEMPERATURES TO CLIMB INTO THE LOW TO MID 80S. ISOLATED SHOWERS HAVE BEGUN TO BREAKOUT ACROSS THE REGION AND THESE WILL CONTINUE INTO THE EVENING HOURS BEFORE DISSIPATING. OVERNIGHT LOWS ARE EXPECTED TO DROP BACK TO AROUND 70 INLAND TO THE MID 70S ALONG THE COAST. THE APPROACH OF AN UPPER LEVEL SHORTWAVE AND GULF MOISTURE WILL COMBINE TOMORROW TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON INTO THE EVENING HOURS. CLOUDS WILL HOLD TEMPS INTO THE MID 80S. PERSISTENT WEATHER FORECAST FOR THE WEEKEND... LOOK FOR SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON/EARLY EVENING HOURS. STORMS WILL PRODUCE NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS. && .PRELIMINARY POINT TEMPS/POPS... AEX 69 84 70 85 / 20 50 40 50 LCH 72 84 73 84 / 20 50 20 50 LFT 71 84 71 84 / 20 50 40 50 BPT 74 84 73 85 / 20 50 20 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && AVIATION...23
Hazardous weather outlook, May 14, 5:38 AM CDT, 21 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 538 AM CDT THU MAY 14 2015 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-151045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 538 AM CDT THU MAY 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT MAINLY AFTERNOON ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ON FRIDAY AS WELL AS MONDAY INTO TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SWEENEY
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.